MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT

MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT
Model Number SL18P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for the return of the device sample for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Communication problem between the arterial way and venous way of the catheter.Opacification made to confirm intraluminal communication between the two vascular pathways of the catheter.Circumstances of the occurrence are not known.
 
Additional Manufacturer Narrative
The hemo-cath was returned for evaluation in two pieces.The lumen was cut at the hub and a small piece of the lumen approximately 7 cm in length was returned.No id rings were present on either extension line.When flushed through the venous luer the fluid exits the venous lumen, when flushed through the arterial luer the fluid exits the arterial lumen.The condition of the returned device is not sufficient for further testing and evaluation.The contract manufacturer conducted a review of the manufacture records for the lot number taken from the returned device.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.The device was implanted for two and half years with no reported issues.A root cause cannot be determined but is not likely manufacture related.Based on historic data this is not a systemic issue and is considered an isolated incident.This type of event will be trended through the complaint handling process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMO-CATH LT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11304414
Report Number2518902-2021-00007
Device Sequence Number11969630
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberSL18P
Device Catalogue NumberSL18P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight13